Alert archive / Oregon / High Wind Warnings in 2005

High Wind Warning 10, NWS Medford, OR

December 21, 2005Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Dec 21, 2005, 9:50 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 22, 2005, 5:00 AM PST. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 21, 2005, 9:50 PM PST (05:50 UTC)
In effect from
Dec 22, 2005, 5:00 AM PST
Expired
Dec 22, 2005, 12:00 PM PST
In force
7 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 5:20 AM PSTHEAVY RAIN 3.854 Ne Gold Beach, OR24 HOUR RAINFALL ENDING AT 5 AM.
Dec 22, 6:24 AM PSTHEAVY RAIN 3.7N Gold Beach, OR24 HOUR RAINFALL ENDING A 6AM.
Dec 22, 7:29 AM PSTHEAVY RAIN 1.153 E Sixes, OR24 H0UR RAINFALL ENDING AT 7 AM ON THE 21ST.
Dec 22, 7:29 AM PSTHEAVY RAIN 2.953 E Sixes, OR24 HOUR RAINFALL ENDING AT 7AM ON THE 22ND.
Dec 22, 8:13 AM PSTHEAVY RAIN 1.146 Ese Coos Bay, OR8AM TO 8AM.
Dec 22, 9:34 AM PSTHEAVY RAIN 4.066 Ese Nesika Beach, OR9AM TO 9AM. OVER 9.50 INCHES OF RAIN IN THE PAST 4 DAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 5.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2005-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2005-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 220610 RRA
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
950 PM PST WED DEC 21 2005

ORZ021-022-221230-
/O.UPG.KMFR.HW.A.0005.051222T1400Z-051223T0200Z/
/O.NEW.KMFR.HW.W.0010.051222T1300Z-051222T2000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
950 PM PST WED DEC 21 2005

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 12 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH WIND
WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM PST TO
12 PM PST THURSDAY.

A COLD FRONT WILL BRING ANOTHER ROUND OF STRONG WINDS TO THE COAST
AGAIN ON THURSDAY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 35 TO
45 MPH WITH GUSTS TO 60 MPH EARLY THURSDAY AROUND 5 AM PST. WINDS
WILL CONTINUE THROUGH NOON BEFORE SUBSIDING TO 30 TO 40 MPH IN THE
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
FB
3 follow-up statements
000 
WWUS76 KMFR 221203
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
403 AM PST THU DEC 22 2005

ORZ021-022-222000-
/O.CON.KMFR.HW.W.0010.051222T1300Z-051222T2000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
403 AM PST THU DEC 22 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

A COLD FRONT IS BRINGING STRONG WINDS TO THE COAST AGAIN TODAY.
SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH
EARLY THIS MORNING. WINDS WILL CONTINUE THROUGH NOON BEFORE
SUBSIDING TO 30 TO 40 MPH IN THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 221808
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1008 AM PST THU DEC 22 2005

ORZ021-022-222000-
/O.CON.KMFR.HW.W.0010.000000T0000Z-051222T2000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1008 AM PST THU DEC 22 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

A COLD FRONT IS BRINGING STRONG WINDS TO THE COAST AGAIN TODAY.
SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE NOW OCCURRING.
WINDS WILL CONTINUE THROUGH NOON BEFORE SUBSIDING TO 30 TO 40 MPH
IN THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

STOCKTON
000 
WWUS76 KMFR 221950
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1150 AM PST THU DEC 22 2005

ORZ021-022-222100-
/O.EXP.KMFR.HW.W.0010.000000T0000Z-051222T2000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1150 AM PST THU DEC 22 2005

...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY. 

$$

STOCKTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 21, 9:00 PM PST, 50 minutes earlier.

Area forecast discussion, Dec 21, 9:00 PM PST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST WED DEC 21 2005

.DISCUSSION...
WSR-88D RADAR SHOWS RAIN SHOWERS CONTINUING ACROSS THE FORECAST
AREA. SPOTTERS IN CURRY COUNTY REPORTING COPIOUS AMOUNT OF RAINFALL.
SATELLITE PICTURE SHOWS GOOD MOISTURE FETCH INTO SOUTHERN OREGON
COAST OVERNIGHT. MAIN ATTENTION SHIFTS TO THURSDAY AS ANOTHER STRONG
FRONT MOVES THROUGH THE COASTAL WATERS. THIS FRONT WILL AGAIN
PRODUCE VERY STRONG WINDS AND WILL UPGRADE THE HIGH WIND WATCH TO
HIGH WIND WARNING WITH GALE WARNING IN THE COASTAL WATERS. WITH
RECENT RAINFALL RIVERS HAVE RISEN SOME AND WILL CONTINUE WITH THE
RIVER STATEMENT FOR THE ILLINOIS AND THE APPLEGATE RIVERS.

&&

.AVIATION...WIDESPREAD MVFR CONDITIONS IN LOW CLOUDS AND RAIN.
HIGHER TERRAIN WILL BE OBSCURED BY WEATHER. WINDY AT THE COAST AND
IN THE SHASTA VALLEY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...........FLORENCE OR TO OR/CA BORDER 0-60 NM.
     SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
     HIGH WIND WARNING......ORZ021/022 THURSDAY 6 AM TO 6 PM..
CA...GALE WARNING...........OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
     SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.

&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 21, 5:34 AM PST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
534 AM PST WED DEC 21 2005

PZZ350-353-356-370-373-376-221430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
534 AM PST WED DEC 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING IS IN EFFECT THROUGH THIS AFTERNOON. FOR DETAILS SEE
THE COASTAL WATERS FORECAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ021-022-221430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
534 AM PST WED DEC 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING UNTIL 6 PM THIS
EVENING. FOR DETAILS SEE HIGH WIND WARNING. HIGH SURF ADVISORY IS
IN EFFECT UNTIL UNTIL 10 PM THIS EVENING. FOR DEATAILS SEE HIGH SURF
ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORR

In the hours before

Local storm report, Dec 21, 3:50 PM PST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
350 PM PST WED DEC 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HEAVY RAIN       6 WSW GRANTS PASS       42.41N 123.43W
12/21/2005  1.17 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            TOTAL RAINFALL FROM MIDNIGHT TO 330 PM PST.

&&

JACOBS
Local storm report, Dec 21, 3:51 PM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
351 PM PST WED DEC 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HEAVY RAIN       5 E SELMA               42.27N 123.52W
12/21/2005  1.61 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 3 PM PST.

&&

JACOBS
Local storm report, Dec 21, 5:13 PM PST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
513 PM PST WED DEC 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       4 WSW COOS BAY          43.34N 124.31W
12/21/2005  3.00 INCH        COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 5 PM PST.

&&

JACOBS
Local storm report, Dec 21, 5:15 PM PST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
515 PM PST WED DEC 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     AVALANCHE        5 E PORT ORFORD         42.75N 124.40W
12/21/2005                   CURRY              OR   TRAINED SPOTTER

            TOTAL RAINFALL OF 1.62 INCHES FROM 8 AM TO 4 PM PST.

&&

JACOBS
Local storm report, Dec 21, 5:17 PM PST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
517 PM PST WED DEC 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       1 N COOS BAY            43.37N 124.22W
12/21/2005  1.40 INCH        COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 4 PM PST.

&&

JACOBS
Local storm report, Dec 21, 5:51 PM PST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
551 PM PST WED DEC 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HEAVY RAIN       N LANGLOIS              42.93N 124.45W
12/21/2005  1.40 INCH        CURRY              OR   TRAINED SPOTTER

            12 HOUR RAINFALL TOTAL ENDING AT 6 PM PST.

&&

JACOBS

Nearby

High Wind Warnings in Oregon, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.